Journal Article

Necrotizing Fasciitis Due to <i>Streptococcus pneumoniae</i> after Intramuscular Injection of Nonsteroidal Anti-Inflammatory Drugs: Report of 2 Cases and Review

Sonia Frick and Andreas Cerny

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 33, issue 5, pages 740-744
Published in print September 2001 | ISSN: 1058-4838
Published online September 2001 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/322592
Necrotizing Fasciitis Due to Streptococcus pneumoniae after Intramuscular Injection of Nonsteroidal Anti-Inflammatory Drugs: Report of 2 Cases and Review

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

Two cases of pneumococcal necrotizing fasciitis (NF) occurred after intramuscular injections of nonsteroidal anti-inflammatory drugs; another 5 cases reported in the literature fulfilled the criteria for NF involving Streptococcus pneumoniae. Conditions associated with alterations of immune function could be identified in 6 of the 7 cases; 2 patients died despite surgical and antimicrobial treatment.

Journal Article.  2805 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.